Flash Flood, Jefferson
- When
- October 10, 8:02 PM CST to 10:30 PM CST
- Where
- Jefferson County, Countywide
- Reported by
- UNKNOWN
- Coordinates
- 34.269, -91.931 (the zone’s center; the record gives no point)
Heavy rain caused some high water problems in Jefferson County, with some street flooding reported.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Heavy rain caused some high water problems in Jefferson County, with some street flooding reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Oct 10, 2:30 PM CST, 5 hours 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 330 PM CDT WED OCT 10 2001 THE COLD FRONT CONTINUES TO MOVE SLOWLY TOWARDS ARKANSAS. AS OF 18Z IT EXTENDED FROM NORTHEASTERN MISSOURI TO SOUTHEASTERN KANSAS ACROSS CENTRAL OKALHOMA AND INTO THE SOUTHERN PART OF THE TEXAS PANHANDLE. NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUE ALONG AND AHEAD OF THIS COLD FRONT. THE COLD FRONT IS EXPECTED TO MOVE SLOWLY INTO ARKANSAS TONIGHT AND A LOW WILL DEVELOP ALONG THE FRONT...AND THIS WILL TEND TO SLOW IT DOWN EVEN MORE. SCATTERED TO NUMEROUS SHOWERS OR THUNDERSHOWERS CAN BE EXPECTED OVER MOST SECTIONS THURSDAY. THERE IS A CHANCE OF LINGERING SHOWERS INTO THURSDAY NIGHT...MAINLY OVER THE EASTERN SECTIONS. TEMPERATURES WILL BE HIGHLY DEPENDENT ON RAIN-COOLED AREAS AND WILL NOT BE EASY TO PINPOINT SO WILL NOT STRAY TOO FAR FROM GUIDANCE. .LIT...NONE. 38
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
744 PM CDT WED OCT 10 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
746 PM CDT WED OCT 10 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0655 PM HEBER SPGS AR WIND DAMAGE
10/10/01 CLEBURNE TREES AND POWER LINES
DOWN. REPORTED BY
SHERIFFS OFFICE.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
755 PM CDT WED OCT 10 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0540 PM RUSSELLVILLE AR WIND DAMAGE
10/10/01 POPE TREES AND POWER LINES
DOWN. REPORTED BY 911.
0543 PM DOVER AR WIND DAMAGE
10/10/01 POPE ROOF BLOWN OFF DOVER
COMMUNITY CENTER.
REPORTED BY 911.
0605 PM 1 W ADONA AR WIND DAMAGE
10/10/01 PERRY TREE LIMBS DOWN ON
HIGHWAY 10. REPORTED BY
SHERIFFS OFFICE.
0615 PM 1 S SCOTLAND AR WIND DAMAGE
10/10/01 VAN BUREN TREES DOWN ACROSS
HIGHWAY 95. REPORTED BY
SHERIFFS OFFICE.
0625 PM CULPEPPER AR WIND DAMAGE
10/10/01 VAN BUREN TREES DOWN. REPORTED BY
SHERIFFS OFFICE.
0627 PM CHOCTAW AR WIND DAMAGE
10/10/01 VAN BUREN TREES DOWN ACROSS
HIGHWAY 9. REPORTED BY
SHERIFFS OFFICE.
0630 PM CLINTON AR WIND DAMAGE
10/10/01 VAN BUREN TREE FELL ON A HOUSE.
REPORTED BY SHERIFFS
OFFICE.
0630 PM 2 SE CLINTON AR WIND DAMAGE
10/10/01 VAN BUREN TREES DOWN AND TV
ANTENNAS BLOWN DOWN IN
THE BARRENS COMMUNITY.
REPORTED BY SHERIFFS
OFFICE.
0630 PM LANDIS AR WIND DAMAGE
10/10/01 SEARCY POWER LINES DOWN.
REPORTED BY SHERIFFS
OFFICE.
0640 PM CONWAY AR WIND DAMAGE
10/10/01 FAULKNER HIGHWAY SIGN DOWN ON
INTERSTATE 40 AND A
COUPLE OF POWER LINES
DOWN IN CONWAY.
REPORTED BY CONWAY
POLICE DEPT.
0655 PM HEBER SPGS AR WIND DAMAGE
10/10/01 CLEBURNE TREES AND POWER LINES
DOWN. REPORTED BY
SHERIFFS OFFICE.
28PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
804 PM CDT WED OCT 10 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0745 PM 5 S KIRBY AR .75 INCH HAIL
10/10/01 PIKE DIME SIZE HAIL AT
COWHIDE COVE. REPORTED
BY SHERIFFS OFFICE.ARZ003-004-012-013-021>023-030-031-037>042-052>054-110200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 847 PM CDT WED OCT 10 2001 SEVERE THUNDERSTORM WATCH NUMBER 770 WHICH WAS ISSUED LATE THIS AFTERNOON FOR PARTS OF NORTHERN AND WESTERN ARKANSAS IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES... ...BAXTER...LOGAN...SCOTT...YELL...NEWTON...SEARCY...VAN BUREN... BOONE...CONWAY...JOHNSON...MARION...PERRY...AND POPE. SEVERE THUNDERSTORM WATCH NUMBER 770 REMAINS IN EFFECT UNTIL 900 PM FOR THE FOLLOWING COUNTIES... ...HOT SPRING...MONTGOMERY...PIKE...CLARK...POLK...AND GARLAND. 22
ARZ004>007-013>016-022>025-031>034-039-042>047-110300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 858 PM CDT WED OCT 10 2001 SEVERE THUNDERSTORM WATCH NUMBER 771 WHICH WAS ISSUED LATE THIS AFTERNOON FOR PARTS OF CENTRAL AND EASTERN ARKANSAS IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES... ...POPE...WHITE...CONWAY...FAULKNER...PERRY...MARION...BAXTER... FULTON...SHARP...IZARD...SEARCY...STONE...INDEPENDENCE...VAN BUREN... AND CLEBURNE. SEVERE THUNDERSTORM WATCH NUMBER 771 REMAINS IN EFFECT UNTIL 1100 PM FOR THE FOLLOWING COUNTIES... ...PRAIRIE...LONOKE...PULASKI...SALINE...GARLAND...WOODRUFF... JACKSON...AND MONROE. 22
The Little Rock radar (KLZK), 70 km away, was scanning. The volume nearest the first event began at 02:02 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2001Every state in 2001This day in weather historyWarnings in Arkansas, October 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5271998.